Hail, Marion
- When
- November 30, 7:34 PM CST
- Where
- Marion County, 0.56 mi W of Summit
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.250, -92.690
Penny sized hail was reported at Hilltop Liquor in Summit. Time estimated from radar.
Isolated severe weather was noted on the 30th. A weak tornado was reported in the west and 3/4 inch hail in the north.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Isolated severe weather was noted on the 30th. A weak tornado was reported in the west and 3/4 inch hail in the north.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 30, 5:44 PM CST, 1 hour 50 minutes earlier.
Area Forecast Discussion National Weather Service Little Rock AR 544 PM CST Fri Nov 30 2018 .AVIATION... ISOl to SCT TSRA developing across the forecast area and expect convection to become more widespread through the evening hours with strong gusty winds, hail, and isolated tornadoes possible. Convection to wind down from west to east after about 09Z tonight. && .PREV DISCUSSION...(ISSUED 312 PM CST Fri Nov 30 2018) SHORT TERM...Tonight Through Sunday Scattered showers developing across southern Arkansas early this afternoon. Lots of low clouds are keeping temperatures in the 60s to lower 70s in most areas. 18z sounding from KLIT showing about 1300 J/kg of surface based CAPE, with some capping noted. Perfect loaded gun sounding, with release of more pronounced convection/storms in the next few hours. This will happen in central/southern sections and lifting into the northern counties this evening. Main upper level feature/cold front still lagging to the west, and that will come into play toward midnight. Another round of storms will arrive in western Arkansas from eastern Oklahoma/northeast Texas. From there, storms will sweep eastward across the state, and should weaken as atmosphere becomes less unstable. While instability will be marginal during the event, wind fields assocaited with the incoming upper system will be out of this world. Shear values/turning of winds will increase markedly through the evening, making wind damage and isolated tornadoes more likely. Another aspect of the event will be the rain. From central into northeast Arkansas, a swath of two to three inch amounts is expected through dawn Saturday. Given this much rain, flash flooding could occur in places. All precipitation will sweep to the east Saturday morning, with rapid clearing behind the upper system. Breezy conditions will be noted, with mild air still in place and above average temperatures in the forecast. It will remain mild Saturday night/Sunday, but a new cold front will push through the area. This will bring much cooler air in the extended period. LONG TERM...Sunday Night Through Friday Expect a much cooler start to your work week with nearly zonal flow. There remains the chance for slight pops on Monday lingering across North Arkansas. Temperatures will be coolest on Tuesday/Wednesday with highs in the 40s and lows in the 20s by Tuesday night. The weather will be pretty benign until Friday when the next storm system will approach from the plains. Substantial precipitation will be possible with this system next weekend. Stay tuned. && .LZK Watches/Warnings/Advisories...NONE. && Short Term...19 / Long Term...57 Aviation...19
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 714 PM CST Fri Nov 30 2018 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 714 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Tonight Showers and thunderstorms will continue through the overnight hours. Some thunderstorms will be severe. Damaging wind gusts will be the primary concern with any severe thunderstorms, and a few tornadoes will be possible. Large hail could also occur. The best chances for seeing severe thunderstorms will be across the southwestern half of the area...or generally along and southwest of a line from Clarksville to Little Rock to Monticello. The threat for seeing severe weather will be more isolated further northeast of this line. Rainfall amounts of one to two inches are expected...with locally heavier amounts possible. This may lead to some localized flash flooding. Expect the threat for thunderstorms and severe weather to decrease from west to east early Saturday morning. .DAYS TWO THROUGH SEVEN...Saturday Through Thursday No hazardous weather is expected at this time. .Spotter Information Statement... Spotter activation may be needed this afternoon and tonight. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 57
Special Weather Statement
National Weather Service Little Rock AR
439 PM CST FRI NOV 30 2018
ARZ032-044-302330-
Pulaski AR-Faulkner AR-
439 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL FAULKNER AND
EASTERN PULASKI COUNTIES UNTIL 530 PM CST...
At 438 PM CST, Doppler radar was tracking a strong thunderstorm over
Geyer Springs, or near Southwest Little Rock, moving northeast at 35
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Little Rock... North Little Rock...
Sherwood... Jacksonville...
West Little Rock... Maumelle...
Downtown Little Rock... North Little Rock Airport...
Little Rock AFB... Southwest Little Rock...
Wrightsville... Argenta...
Otter Creek... Gravel Ridge...
Ironton... Olmstead...
Protho Junction... Lakewood...
Camp Robinson... Geyer Springs...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3474 9208 3458 9225 3458 9230 3461 9235
3463 9235 3463 9238 3467 9245 3493 9240
3502 9240 3501 9207
TIME...MOT...LOC 2238Z 217DEG 32KT 3468 9231
CavanaughSpecial Weather Statement National Weather Service Little Rock AR 543 PM CST FRI NOV 30 2018 ARZ022-023-031-010030- Pope AR-Van Buren AR-Conway AR- 543 PM CST FRI NOV 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN VAN BUREN...NORTH CENTRAL CONWAY AND SOUTHEASTERN POPE COUNTIES UNTIL 630 PM CST... At 542 PM CST, Doppler radar was tracking a strong thunderstorm near Happy Bend, or near Morrilton, moving north at 30 mph. Nickel size hail will be possible with this storm. Locations impacted include... Jerusalem... Happy Bend... Cleveland... Hattieville... St. Vincent... Blick... Appleton... Brock Creek Campground... Blackwell... Wonderview... Economy... Kenwood... Macedonia in Conway County... Mountain Man Trailhead... LAT...LON 3519 9277 3520 9290 3558 9297 3556 9265 TIME...MOT...LOC 2342Z 180DEG 25KT 3522 9282 Cavanaugh
Special Weather Statement
National Weather Service Little Rock AR
701 PM CST FRI NOV 30 2018
ARZ045-046-010145-
Lonoke AR-Prairie AR-
701 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PRAIRIE AND EAST CENTRAL
LONOKE COUNTIES UNTIL 745 PM CST...
At 701 PM CST, Doppler radar was tracking a strong thunderstorm near
Barrettsville, or 10 miles northwest of Hazen, moving northeast at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Des Arc... Barrettsville...
Sand Hill... Hayley...
Jasmine... Childers...
A Tornado Watch remains in effect until 200 AM CST for central and
eastern Arkansas.
LAT...LON 3497 9137 3482 9170 3485 9175 3496 9176
3504 9165 3503 9164 3502 9161 3503 9159
3509 9158 3509 9147 3507 9145 3507 9148
3506 9148 3505 9137
TIME...MOT...LOC 0101Z 229DEG 21KT 3490 9169
CavanaughThe Springfield radar (KSGF), 127 km away, was scanning. The volume nearest the first event began at 01:31 UTC.
2 thunderstorm wind, 1 hail, 1 tornado. Local standard time, as filed.
Penny sized hail was reported at Hilltop Liquor in Summit. Time estimated from radar.
A few trees were downed.
The tornado blew down trees, and removed some roofing material from several homes. Some barns and outbuildings were damaged.
Some telephone lines were blown down in the town of Subiaco.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2018Every state in 2018This day in weather historyThe tornado archive for Arkansas, 2018Warnings in Arkansas, November 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 791976, 795234, 788401, 795235.